# SDR YLXA201072101

- Difficulty date: June 2, 2010
- Submitted: July 29, 2010
- Operation: Air carrier
- Aircraft: N438MA
- Make and model: Swrngn SA227AC
- Aircraft serial: AC721B
- Aircraft time: 28,346 hours, 28,343 cycles
- System (JASC): 2910 · Hydraulic System, Main
- Part: Hydraulic Line
- Condition: Chafed
- Location: Lt Wing
- Part time: 169 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: K

## Discrepancy

FOLLOWING DEPARTURE FROM TREASURE CAY BAHAMAS, THE CREW NOTED A HYDRAULIC SYSTEM WARNING LIGHT.  THE CREW CONTINUED THE FLIGHT TO ITS DESTINATION, FORT LAUDERDALE, WITHOUT INCIDENT.  ATC WAS ADVISED AND AN EMERGENCY DECLARED.  AS A PRECAUTION, THE EMERGENCY GEAR EXTENSION PROCEDURE WAS COMPLETED.  THE AIRCRAFT LANDED WITHOUT INCIDENT AND COMPLETED DEPLANING WITHOUT INTERRUPTION.  INSPECTION REVEALED THE LEFT FLAP HYDRAULIC LOCKOUT LINE HAD BEEN VIBRATIONALLY POLISHED BY THE RUBBER INSULATION MATERIAL ATTACHED TO THE LOWER WING SKIN.  THE POLISHING THINNED THE WALL THICKNESS OF THE TUBING TO THE POINT OF RUPTURE.  DUE TO THE LOW CLEARANCE BETWEEN THE INSULATION AND THE LINE, VISUAL INSPECTION FOR CONTACT IS DIFFICULT.  THE RUBBER SHEET HAD LOOSENED FROM THE HORIZONTAL SURFACE ABOVE THE HYDRAULIC LINES RUNNING LONGITUDINALLY IN THE UPPER WHEEL WELL.  THE LINE WAS REPLACED, INCLUDING RE-ATTACHMENT OF THE INSULATION AND ADDITIONAL CHAFING PROTECTION WAS ADDED TO THE HYDRAULIC LINES IN THE LEFT AND RIGHT WHEEL WELLS.  THE SYSTEM WAS CHECKED AND THE AIRCRAFT RETURNED TO SERVICE WITHOUT FURTHER INCIDENT.
